Writing a Dream

After the Meds


I’ve been off all my meds for about 6 days now. The first few days were bad and tough. I could feel my body aching for them, but I refused to take anything, even pain medication. Last night I finally began to feel something coming back to me.

Since I was on Invega and then later Latuda, I’d been suffering terribly from lack of motivation and inspiration. I couldn’t make sense of a lot of things and I felt myself having to relearn how to do stuff like reading. I hadn’t written anything of substance in all that time. I was able to focus enough to edit, but writing was not happening. Sure the Invega helped to silence the noise in my head, but it took everything with it. It took my creativity. It took my little voice away. I thought I could find a way to live without it, but it was too hard. I’ve lived with it all my life and now she is coming back. I can feel her presence. I know that sounds insane, but I’ve already accepted that about myself. So I’m crazy.

I’m not a terrible person. When not on meds, I never did anything to hurt others. I never put people in jeopardy. I was a good person who heard voices in his head. I listen to one in particular and I let her do what she feels is right for me. As I write this, I know how it looks. I’m ok with that. I’ve learned to live with what some people would call a disability. I figure as long as voices aren’t telling me to kill or hurt others, I will be alright. I’m not that kind of crazy. Sometimes you just have to accept who you are and live your life how you see fit. I will always have that little voice in my head. If others can’t deal with that, it’s not my problem. She will always have an impact on my life and I will always let her drive me. I can see her again and I like it that way. I know with hearing her, I hear the voices in the other room, but nothing is ever or will ever be perfect. I am taking the good with the bad. I will do my best to deal with them.

I am not knocking the medication. I’m sure in the future I will have to take something to help with certain issues that creep up like my panic attacks. I don’t mind taking the Klonopin for that. I am just tired of letting the drugs have their way with me. I want to be in control of my own life. If I choose to live this way, it’s my choice. My little voice has done nothing to hurt others. Looking back now, I feel bad for letting those meds take her from me. As the days go by and more of her returns, I want her to help my write again as she always did. Where I go from there is my own choice. I still have my problems, my issues. I can still go to my counselor for help if I need it. I don’t mind seeing the black butterfly again. At least when I do, I’ll know she’s here with me.

4 responses

  1. Pingback: Invega and Latuda – Pros and Cons | Rumbling Heart

  2. Teressa Niles

    I am getting off Latuda, too. It makes me distant and spacey, like I’m not present. Thank you for your article! How long until you got over the withdrawals?

    August 19, 2013 at 5:14 pm

    • It actually took about 2-3 months before I felt like myself again. That stuff just lingers in you. It definitely stabilizes, but it gets to the point where you don’t feel anything and I hated that.

      August 19, 2013 at 5:23 pm

      • Teressa Niles

        Thanks for the feedback! 3-4 months is a miserable thought, but at least I’m feeling “more present” a little more each day. It’s really hard to socialize or be in public when I have Latuda’s mask-like face, I’m withdrawing deep into myself, I’m looking & feeling incredibly spacey, and I’m just not “here”. I mean, at the end of the day, do I want to recall that, “I was not actually present for it” ???

        August 19, 2013 at 5:46 pm

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

w

Connecting to %s